Advertisement

Israel Journal of Mathematics

, Volume 17, Issue 4, pp 339–346 | Cite as

Fixed point theorems for non-Lipschitzian mappings of asymptotically nonexpansive type

  • W. A. Kirk
Article

Abstract

LetX be a Banach space,K a nonempty, bounded, closed and convex subset ofX, and supposeT:K→K satisfies: for eachx∈K, lim sup i→∞{sup y∈K t ix−Tiy∼−‖x−y‖}≦0. IfT N is continuous for some positive integerN, and if either (a)X is uniformly convex, or (b)K is compact, thenT has a fixed point inK. The former generalizes a theorem of Goebel and Kirk for asymptotically nonexpansive mappings. These are mappingsT:K→K satisfying, fori sufficiently large, ‖Tix−Tiy‖≦k ix−y∼,x,y∈K, wherek i→1 asi→∞. The precise assumption in (a) is somewhat weaker than uniform convexity, requiring only that Goebel’s characteristic of convexity, ɛ0 (X), be less than one.

Keywords

Banach Space Convex Subset Fixed Point Theorem Nonexpansive Mapping Lipschitz Constant 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    F. E. Browder,Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U. S. A.54 (1965), 1041–1044.zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    J. A. Clarkson,Uniformly convex spaces, Trans. Amer. Math. Soc.40 (1936), 396–414.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    R. De Marr,Common fixed points for commuting contraction mappings, Pacific J. Math.13 (1963), 1139–1141.MathSciNetGoogle Scholar
  4. 4.
    K. Goebel,Convexity of balls and fixed-point theorems for mappings with nonexpansive square, Compositio Math.,22 (1970), 269–274.zbMATHMathSciNetGoogle Scholar
  5. 5.
    K. Goebel and W. A. Kirk,A fixed point theorem for asymptotically nonexpansive mappings, Proc. Amer. Math. Soc.35 (1972), 171–174.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    K. Goebel and W. A. Kirk,A fixed point theorem for mappings whose iterates have uniform Lipschitz constant, Studia Math.47 (1973), 135–140.zbMATHMathSciNetGoogle Scholar
  7. 7.
    K. Goebel, W. A. Kirk, and R. L. Thele,Uniformly Lipschitzian families of transformations in Banach spaces (to appar).Google Scholar
  8. 8.
    D. Göhde,Zum prinzip der kontraktiven Abbildung, Math. Nachr.30 (1965), 251–258.zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    V. I. Gurarii,On the differential properties of the modulus of convexity in a Banach space (in Russian), Mat. Issled.2 (1967), 141–148.MathSciNetGoogle Scholar
  10. 10.
    R. C. James,Uniformly non-square Banach spaces, Ann. of Math.,80 (1964), 542–550.CrossRefMathSciNetGoogle Scholar
  11. 11.
    W. A. Kirk,A fixed point theorem for mappings which do not increases distances, Amer. Math. Monthly72 (1965), 1004–1006.zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Ju. I. Milman,Geometric theory of Banach spaces II, Geometry of the unit ball, Uspehi Mat. Nauk26 (1971), 73–150.MathSciNetGoogle Scholar
  13. 13.
    Z. Opial,Lecture notes on nonexpansive and monotone mappings in Banach spaces, Center for Dynamical Systems, Brown University, Providence, R. I., 1967.Google Scholar
  14. 14.
    H. Schaefer,Über die Methode sukzessiver Approximationen, Jber, Deutsch. Math.-Verein.59 (1957), 131–140.zbMATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1974

Authors and Affiliations

  • W. A. Kirk
    • 1
  1. 1.Department of MathematicsThe University of IowaIowa CityU.S.A.

Personalised recommendations